Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 156, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 31, 2007, 4:56 PM EDT for Morgan County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 31, 2007, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:38 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 2:38 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 238 PM EDT TUE JUL 31 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE MOUTNAINS...SW VA...AND THE CUMBERLAND PLATEAU. MOVEMENT OF THE STORMS WILL BE SLOWLY TOWARD THE SOUTHWEST. WITH LITTLE UPPER LEVEL SUPPORT...THE STORMS WILL REMAIN DISORGANIZED AND WILL DISSIPATE AFTER SUNSET. DENSE FOG SHOULD BE CONFINED MAINLY TO THE AREAS THAT SEE A SHOWER. WILL MENTION SCATTERED TSTMS IN ELEVATED AREAS WITH ISOLATED IN THE VALLEY THIS EVENING. A LARGE HIGH PRESSURE RIDGE TO OUR NORTH WILL SLOWLY DRIFT TO THE SOUTHEAST OVER THE NEXT 24 HOURS. AS THE HIGH DRIFTS CLOSER...MODEL FORECAST SOUNDINGS SHOW AN INCREASING MIDLEVEL INVERSION...WHICH SHOULD HELP TO FURTHER SUPPRESS CONVECTIVE DEVELOPMENT TOMORROW. WILL MENTION ONLY ISOLATED TSTMS IN THE MOUNTAINS AND PLATEAU. TEMPERATURES ARE ALSO EXPECTED TO BE WARMER TOMORROW AS 1000-850 THICKNESS INCREASES. GUIDANCE HAS SHOWN A SLIGHT COOL BIAS OVER THE PAST FEW DAYS...ESPECIALLY WITH MIN TEMPS...SO WILL HAVE TEMPS A FEW DEGREES ABOVE MOS. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA BRINGING DRY WEATHER TO MOST OF THE AREA ON THURSDAY. MODELS INDICATING SOME MOISTURE AND WEAK INSTABILITY ALONG THE MOUNTAINS...SO WILL GO WITH 20 POPS FOR SOME DIURNAL ACTIVITY THURSDAY. A SHORTWAVE APPROACHES THE AREA ON FRIDAY. MOISTURE LIMITED AGAIN... SO WILL KEEP ONLY SLIGHT CHANCE POPS FOR FRIDAY. AREA OF LOW PRESSURE LINGERS ACROSS THE REGION ON SATURDAY AND SUNDAY BUT WITH MOISTURE LIMITED...WILL KEEP ONLY 20 POPS GOING. A FRONTAL BOUNDARY THAT PREVIOUS MODELS BROUGHT INTO THE AREA ON MONDAY NOW APPEARS TO STALL OUT TO THE NORTH BUT STILL ENOUGH UNCERTAINTY SO WILL CARRY 20 POPS FOR MONDAY AND TUESDAY. STAYED NEAR GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 69 91 68 / 20 10 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 92 68 90 67 / 20 10 10 10 10 OAK RIDGE, TN 69 93 68 91 67 / 20 10 10 10 10 TRI CITIES AIRPORT, TN 65 90 59 89 61 / 20 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/HW
Hazardous weather outlook, Jul 31, 5:30 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 31 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.